Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 7, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 11, 2014, 7:10 PM CDT for LaPorte County, Indiana. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2014, 7:10 PM CDT (00:10 UTC)
- Expired
- May 11, 2014, 8:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County LaPorte County, IN
The radar
The Northern Indiana radar (KIWX), 96 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 7:26 PM CDT | TSTM WND DMG | Michigan City, IN | REPORTS OF A FEW TREES DOWN IN MICHIGAN CITY AND NEAR WESTVILLE AROUND COUNTY LINE RD. AND SNIDER RD. NUMEROUS POWER OUTAGES IN MICHIGAN CITY AND LAPORTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2685 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
179
WUUS53 KIWX 120010
SVRIWX
INC091-120100-
/O.NEW.KIWX.SV.W.0007.140512T0010Z-140512T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
710 PM CDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LA PORTE COUNTY IN NORTHWEST INDIANA...
* UNTIL 800 PM CDT/900 PM EDT/
* AT 708 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
HAVEN...AND MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTVILLE AROUND 725 PM CDT.
TRAIL CREEK AROUND 730 PM CDT.
LA PORTE AROUND 740 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE OTIS...PINHOOK...PINOLA...
WATERFORD...SPRINGVILLE...STILLWELL...BYRON...ROLLING PRARIE AND FISH
LAKE.
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 38 AND
60.
THIS INCLUDES INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 33 AND
45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4176 8687 4176 8655 4145 8655 4139 8694
4172 8695
TIME...MOT...LOC 0010Z 260DEG 40KT 4156 8713
HAIL...1.00IN
WIND...70MPH
$$
BENTLEY1 follow-up statement
089
WWUS53 KIWX 120041
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
841 PM EDT SUN MAY 11 2014
INC091-120100-
/O.CON.KIWX.SV.W.0007.000000T0000Z-140512T0100Z/
LA PORTE IN-
741 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LA PORTE
COUNTY UNTIL 800 PM CDT/900 PM EDT/...
AT 740 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA PORTE...AND
MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF LA PORTE
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...FISH LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4176 8687 4176 8655 4145 8655 4139 8694
4172 8695
TIME...MOT...LOC 0041Z 260DEG 40KT 4160 8667
HAIL...<.75IN
WIND...70MPH
$$
BENTLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:18 PM CDT, 52 minutes earlier.
Area forecast discussion, May 11, 6:18 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 718 PM EDT SUN MAY 11 2014 .SYNOPSIS... ISSUED AT 705 PM EDT SUN MAY 11 2014 A WARM FRONT WILL LIFT NORTH ACROSS THE AREA TONIGHT. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS EVENING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH THE POSSIBILITY OF HAIL. LOW TEMPERATURES WILL ONLY FALL INTO THE LOWER TO MID 60S. THERE IS A CHANCE OF THUNDERSTORMS MONDAY WITH HIGHS IN THE LOWER TO MIDDLE 80S. && .UPDATE... ISSUED AT 705 PM EDT SUN MAY 11 2014 RADAR AND SATELLITE TELLS THE STORY THIS EVENING. COMPLEX CONVECTIVE PATTERN HAS EVOLVED WITH UPSTREAM MCS OVER IL MOVING EAST WHILE INTERSECTING NORTHWARD MOVING LINE OF STORMS ALONG WARM FRONT ACROSS IL. AN ADDITIONAL LINE OF CONVECTION HAS ALSO DEVELOPED FURTHER SOUTH OVER SOUTHERN IL AND IN. ALL THIS ACTIVITY IS LIFTING NORTH NORTHEAST WHILE SLIDING EAST. EXPECT TSRA TO INCREASE IN COVERAGE ACROSS THE AREA THIS EVENING WITH LOCALLY HEAVY RAIN AND HAIL POSSIBLE. SEVERE HAIL REMAINS POSSIBLE THROUGH THE EVENING GIVEN CAPE AND MODEST SHEAR. GIVEN ORIENTATION OF LOW LEVEL JET AND EAST-WEST BOUNDARY ALONG WITH INCREASING MOISTURE ADVECTION AND RISING PWATS...HEAVY RAIN THREAT GROWING OVERNIGHT. SEE LATEST SATELLITE DISCUSSION FROM NESDIS FOR MORE INFORMATION. HAVE ADDED LOCALLY HEAVY RAIN TO MOST OF AREA WITH EXCEPTION OF FAR EAST...BUT THIS AREA WILL NEED TO BE WATCHED DEPENDING ON TRAINING AND EVOLUTION OF MCS NEXT SEVERAL HOURS. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 241 PM EDT SUN MAY 11 2014 NEAR TERM FOCUS WILL BE ON MCS MOVING ACROSS IOWA THIS AFTERNOON. LATEST SFC ANALYSIS SHOWS WARM FRONT MAKING A NORTHWARD PUSH THIS AFTERNOON INTO SOUTHERN LOWER MICHIGAN WHICH MAY TREND MCS TRACK FURTHER NORTH AND LIMIT ANY POTENTIAL IMPACT ON OUR CWA THIS EVENING. HAVE BUMPED UP POPS IN NW CWA BUT STILL KEEPING IN CHANCE RANGE. WATER VAPOR IMAGERY DEPICTING DEEP UPPER TROF OVER THE ROCKY MNTNS WITH UPPER LOW CENTERED OVER THE FOUR CORNERS THIS AFTERNOON. STRONG UPPER JET DYNAMICS ROUNDING THE BASE OF THE TROF WILL EJECT DEVELOPING SFC LOW TOWARD THE UPPER MS VALLEY ON MONDAY. THIS WILL HAVE THE FORECAST AREA IN WARM SECTOR DURING THE DAY ON MONDAY. AIRMASS WILL DESTABILIZE IN THE AFTERNOON WITH CAPES AOA 1500J/KG OVER MUCH OF AREA. LIMITING FACTOR WILL BE LACK OF ANY LARGE SCALE FORCING TO INITIATE CONVECTION SO WILL STAY WITH CHC/SLGT CHC. SFC LOW CONTINUES NE TRACK INTO FAR NW GREAT LAKES REGION MONDAY NIGHT AND WILL HAVE COLD FRONT APPROACHING THE WESTERN CWA EARLY TUESDAY MORNING AND BRING WITH IT INCREASING CHANCES FOR GOOD AREAL PRECIP COVERAGE. MILD TEMPS CAN BE EXPECTED THROUGH THE FCST PERIOD WITH TEMPS 15-20F ABOVE NORMAL. && .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 241 PM EDT SUN MAY 11 2014 WARM UPR RIDGE OF LATE WILL GIVE WAY TO EWD PROGRESSIVE DEEP UPR TROUGH THIS PD...DETAILS OF WHICH HAVE MORPHED INTO A SOLID CONSENSUS W/NEWD EJECTION OF A COHERENT TRAILING SFC WAVE THROUGH THE WRN LAKES ON WED. TO BEGIN...LTL XPCD WITHIN CAPPED WARM SECTOR MON NIGHT AS CWA REMAINS WELL DETACHED FM SYNOPTIC FOCUSING MECHANISMS YET WILL HOLD W/SLGT CHC MENTION NW THIRD PER POSSIBILITY OF EWD PROGRESSION OF CORN BELT CONVN. OTRWS LEAD SW LIFTS INTO ONTARIO TUE AS SECONDARY DIGS THROUGH BASE OF CNTRL US TROUGH ACRS W TX. SFC BNDRY XPCD TO STALL OVR EITHER CNTRL OR ERN CWA IN RESPONSE AND GENERALLY HEDGED TWD MIDDLE GROUND SOLUTIONS. THAT SAID...XPC DECAYING AREA OF SHRA AND PERHAPS ISOLD THUNDER TUE AM FOLLOWED BY REDVLPMNT ALG/AHD OF SFC BNDRY TUE AFTN. AFT THAT ATTN SHIFTS TWD NEWD EJECTION OF SECONDARY SFC WAVE WED. MOST MED RANGE SOLUTIONS INDICATE PHASING ALOFT WED NIGHT W/IMPLIED IMPRESSIVE MID LVL FGEN DVLPG UNDERNEATH FVRBL JET STREAK ALOFT POSITIONED THROUGH THE WRN LAKES AND THE MOST FVRBL TIME FOR A WIDESPREAD MODEST RAINFALL...BEFORE COLD POCKET ALOFT SETTLES IN OVERHEAD W/DIURNALLY DRIVEN AFTN SHRA THREAT THU/FRI OVR ERN AREAS. SEASONABLY MILD TEMPS ON TUE WILL BE REPLACED BY SEASONABLY COOL TEMPS THROUGH THE REMAINDER OF THE PD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 715 PM EDT SUN MAY 11 2014 RADAR AND SATELLITE SHOWS CONVECTION OVER IL LIFTING NORTHEAST TOWARD KSBN. HAVE CONTINUED TSRA THERE AFTER 01Z WITH MVFR AND BRIEF IFR CONDITIONS POSSIBLE WITH HEAY RAIN. HAIL A POSSIBILITY AS WELL. KFWA A LITTLE MORE UNCERTAIN BUT TRENDS SUGGEST TSRA COULD GET INTO THE VICINITY AFTER 03 TO 04Z. FORECAST REMAINS UNCERTAIN LATE TONIGHT INTO MONDAY AND IS DEPENDENT ON OVERNIGHT CONVECTIVE TRENDS AND BOUNDRY LOCATIONS. HAVE LEFT CONDITIONS VFR AFTER 12Z BUT COULD BE LINGERING TSRA WITH ADDITIONAL TSRA CHANCES IN AFTERNOON. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...LASHLEY SYNOPSIS...JT SHORT TERM...JAL LONG TERM...T AVIATION...JAL VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 11, 3:40 AM CDT, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 440 AM EDT SUN MAY 11 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-120845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 440 AM EDT SUN MAY 11 2014 /340 AM CDT SUN MAY 11 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT...WITH A SLIGHT RISK FOR A FEW SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. THE PRIMARY RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH TUESDAY EVENING...BEST CHANCES TUESDAY AFTERNOON WHEN A FEW THUNDERSTORMS MAY BECOME STRONG TO SEVERE. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH MAY CAUSE SOME LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-120845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 440 AM EDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 11, 4:20 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
520 PM EDT SUN MAY 11 2014
OHZ025-112145-
ALLEN OH-
520 PM EDT SUN MAY 11 2014
...STRONG THUNDERSTORMS MOVING TOWARD ALLEN COUNTY...
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LIMA...MOVING NORTHEAST AT 20 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BLUFFTON...
LAFAYETTE AND HARROD...
BEAVERDAM AND ROCKPORT...
THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 119 AND 141.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.
LAT...LON 4064 8388 4064 8410 4066 8411 4065 8421
4069 8422 4069 8438 4081 8437 4080 8433
4085 8432 4085 8411 4088 8409 4090 8387
4065 8387
TIME...MOT...LOC 2121Z 244DEG 19KT 4080 8405
BENTLEYLocal storm report, May 11, 4:22 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
522 PM EDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL LIMA 40.74N 84.11W
05/11/2014 M0.50 INCH ALLEN OH TRAINED SPOTTER
&&
BENTLEYSpecial weather statement, May 11, 5:03 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
603 PM EDT SUN MAY 11 2014
INZ026-027-033-034-112230-
ADAMS IN-BLACKFORD IN-JAY IN-WELLS IN-
603 PM EDT SUN MAY 11 2014
...STRONG THUNDERSTORMS MOVING TOWARD EASTERN BLACKFORD AND JAY
COUNTIES...
AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PENNVILLE...OR 7 MILES NORTH OF DUNKIRK...
MOVING EAST AT 15 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
PENNVILLE...BALBEC AND COMO...
BALBEC...FIAT AND NOTTINGHAM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.
LAT...LON 4039 8521 4039 8523 4052 8533 4059 8519
4059 8480 4039 8480 4035 8521
TIME...MOT...LOC 2203Z 248DEG 11KT 4048 8523
BENTLEYSpecial weather statement, May 11, 5:22 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
622 PM EDT SUN MAY 11 2014
OHZ016-025-112245-
ALLEN OH-PUTNAM OH-
622 PM EDT SUN MAY 11 2014
...STRONG THUNDERSTORMS MOVING TOWARD ALLEN AND SOUTHERN PUTNAM
COUNTIES...
AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBUS GROVE TO 6
MILES EAST OF FORT SHAWNEE TO FORT SHAWNEE...MOVING NORTHEAST AT 15
MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
BLUFFTON...
COLUMBUS GROVE...
PANDORA...
WESTMINSTER...
LAFAYETTE...
ROCKPORT...BEAVERDAM AND HARROD...
THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 119 AND 141.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER INDOORS UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4064 8388 4064 8410 4064 8411 4066 8411
4065 8421 4069 8422 4069 8430 4094 8427
4100 8388 4093 8387 4065 8387
TIME...MOT...LOC 2222Z 246DEG 13KT 4088 8413 4069 8401
4062 8413
BENTLEYSpecial weather statement, May 11, 5:33 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 633 PM EDT SUN MAY 11 2014 INZ026-027-034-112300- ADAMS IN-JAY IN-WELLS IN- 633 PM EDT SUN MAY 11 2014 ...STRONG THUNDERSTORMS MOVING TOWARD JAY COUNTY... AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PENNVILLE...OR 6 MILES NORTHWEST OF PORTLAND...MOVING EAST AT 15 MPH. UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... PORTLAND...COLLEGE CORNER AND LIBER... BRYANT... WESTCHESTER...TRINITY AND NEW CORYDON... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED. LAT...LON 4038 8513 4058 8517 4059 8480 4036 8480 TIME...MOT...LOC 2233Z 249DEG 15KT 4048 8507 BENTLEY
Special weather statement, May 11, 6:12 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
712 PM EDT SUN MAY 11 2014
OHZ024-025-112345-
ALLEN OH-VAN WERT OH-
712 PM EDT SUN MAY 11 2014
...STRONG THUNDERSTORMS MOVING TOWARD ALLEN AND SOUTHEASTERN VAN WERT
COUNTIES...
AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SPENCERVILLE...OR 8 MILES SOUTH OF
DELPHOS...MOVING EAST AT 15 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
FORT SHAWNEE...
LIMA...
ELIDA...
KEMP AND HUME...
KEMP...
ROUSCULP...
THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 119 AND 138.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.
LAT...LON 4064 8388 4064 8410 4066 8411 4065 8421
4069 8422 4068 8444 4073 8444 4073 8449
4078 8449 4088 8388 4065 8387
TIME...MOT...LOC 2312Z 252DEG 15KT 4073 8428
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:49 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 26 min |
| May 11, 8:24 PM CDT | Special Weather Statement | IWX | Blackford, Grant, Jay | 51 min |
| May 11, 9:21 PM CDT | Special Weather Statement | IWX | White | 24 min |
| May 11, 9:32 PM CDT | Flash Flood Warning | IWX | Cass, Fulton, Kosciusko, Miami, Pulaski, Wabash and 1 more | 3 hr |
| May 11, 9:45 PM CDT | Areal Flood Advisory | IWX | Allen, Huntington, Whitley | 3 hr |
| May 11, 9:49 PM CDT | Special Weather Statement | IWX | Allen, DeKalb | 56 min |
| May 11, 10:24 PM CDT | Special Weather Statement | IWX | Miami, Wabash | 36 min |
| May 11, 10:59 PM CDT | Special Weather Statement | IWX | Grant, Huntington | 31 min |
| May 11, 11:29 PM CDT | Special Weather Statement | IWX | Blackford, Wells | 31 min |
| May 11, 11:54 PM CDT | Special Weather Statement | IWX | Adams, Blackford, Jay, Wells | 36 min |
| May 12, 12:26 AM CDT | Special Weather Statement | IWX | Adams | 34 min |
| May 12, 12:31 AM CDT | Areal Flood Advisory | IWX | Adams, Allen | 3 hr |
| May 12, 4:16 AM CDT | Special Weather Statement | IWX | Wells | 29 min |
| May 12, 5:13 AM CDT | Special Weather Statement | IWX | DeKalb | 32 min |
| May 12, 9:23 AM CDT | Small Craft Advisory | IWX | 11 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.